Q and A

Question

I’ve started meds but I haven’t had any side effects, is this OK?

Hi, I started taking ARVs a copy of days ago, I haven’t had any side effects, is this normal? Will the ARVs stilll work? I’m taking Reydin.

Answer

Thanks for getting in touch.

When someone first starts medication it’s common that they will have some kind of side effect. However, this isn’t always the case, some people get them, whereas others don’t. It isn’t possible to predict if a person will get side effects or not. Even if you haven’t had any, this doesn’t mean that the meds aren’t working, it means that you’ve been lucky. There’s more info here about starting medication:

The combination that you’re taking is comprised on the following:https://i-base.info/guides/side

Doluegravir- https://i-base.info/guides/8851

Lamivudine- https://i-base.info/guides/3516 and

Tenofovir- https://i-base.info/guides/3541

2 comments

  1. Lisa Thorley

    Hi Papi,

    Given that you started with a low CD4, you’re doing OK. With regards to it being less than 200, in time it should rise. As to how high it isn’t possible to say. With your VL, this could be a lab error. Is it possible to have another VL test done?

    When you say that you’re not taking your meds on time, what do you mean by this? If it’s a few hours either side of your normal time, this is OK.

  2. Papi

    Good day. I tested + for HIV last year Jan. I don’t know what my viral load was but my cd4count was 57. Though I felt healthy meaning I didn’t feel sick at all. By June last year I did a VL test and it came back 42. Now in Jan 2020 did a CD4 count test it came back 187. I’m happy it’s going up but worried it is so slow. And my VL went up to 72 and I think it’s because the whole of Dec I wasn’t taking my meds on time. Should I be worried about my CD4 count. I know anything below 200 isn’t good.

Comment

Your email address will not be published.